Top
20
Doctor insights on: What Causes Brain Zaps

Share
1

1
What causes brain "zaps?"

What causes brain "zaps?"

Many: Are you on any medication? Many meds, especially those used having their main effects on the nervous system (ssri's, etc) can cause this. In addition, allergies, infections, tumors, and noxious agents can trigger them. I encourage you to see someone for an evaluation of this issue. ...Read more

See 1 more doctor answer
3

3
I will try and ask again. What causes brain zaps? Been off antidepressants for a year?

I will try and ask again. What causes brain zaps? Been off antidepressants for a year?

Not sure: It is very difficult to know what you mean by a brain zap, since this is not an established medical term. Try describing the actual symptoms you are experiencing. The brain itself has no sensory nerve endings, so you actually aren't able to feel your brain. ...Read more

4

4
What causes brain zaps? I've had these all my life. They usually happen happen if im tired or move eyes quickly to the side.

What causes brain zaps? I've had these all my life. They usually happen happen if im tired or move eyes quickly to the side.

Sorry; what?: Sorry: "Brain zaps" is not a medical term. It's a symptom. Unfortunately, you may know what you mean, but I don't. You need to dispense with jargon and describe your symptoms in plain English. ...Read more

5

5
What causes brain zaps? Are they dangerous or cause other problems like seizures? I've had them my whole life and usually get them when I'm tired

What causes brain zaps? Are they dangerous or cause other problems like seizures? I've had them my whole life and usually get them when I'm tired

????? "Brain Zaps": I am not sure what you mean by this term. It sounds like this is some type of neurologic symptom that you are having, and if you have not had a thorough review by a neurologist, that would be a good place to start. Some problems are not meant to be solved by typing the limited number of characters that is possible in this online forum. ...Read more

6

6
What causes brain zaps? I'm on toprol (metoprolol) and synthroid. Getting an MRI wednesday?

What causes brain zaps? I'm on toprol (metoprolol) and synthroid. Getting an MRI wednesday?

Many drugs: Toprol (metoprolol) is one of many drugs associated with so-called brain zaps. You might try discussing with your physician getting switched to a different anti-hypertensive (like an ace inhibitor?) good luck. ...Read more

8

8
What can cause brain zaps (similar to withdrawal from effexor) when moving one's eyes. I haven't been on Effexor (venlafaxine) for years yet still experience these zaps.

What can cause brain zaps (similar to withdrawal from effexor) when moving one's eyes. I haven't been on Effexor (venlafaxine) for years yet still experience these zaps.

Seizure?eye problem?: very unusual , see a eye dr and neurologist for tests , get labs,including tsh for thyroid since i see your history shows weight loss? don't think effexor (venlafaxine) caused or residual effect .may need brain mdi , for ruing out pituitary tumor or multiple sclerosis. ...Read more

9

9
Ive always gotten brain zaps. What causes this and are they bad?

Ive always gotten brain zaps. What causes this and are they bad?

Brain Zap: Unclear as to what these "zaps" are;proved more information or try Health Tap Concierge or a local physician ...Read more

10

10
After stopping the use of an ssri there can be symptoms called "brain zaps" what exactly is going on in the brain to cause this?

After stopping the use of an ssri there can be symptoms called "brain zaps" what exactly is going on in the brain to cause this?

Brain "zaps": These "brain zaps" are a symptom of withdrawal from ssri's -- some call it a "discontinuation" syndrome. Your brain and body become habituated to the effects of the ssri, and react when the substance is no longer there (or is in reduced quantities). We're not sure of the exact mechanism in the brain. Could be a sudden relative deficiency of synaptic serotonin along w/other neuro changes. ...Read more

11

11
Can mirtazapine cause brain zaps when stopping cold turkey?

Can mirtazapine cause brain zaps when stopping cold turkey?

Yes: I like your term "brain zaps"! that's a good description of what happens with the discontinuation syndrome when stopping an ssri antidepressant. Technically speaking, Mirtazapine is not an ssri, but i suspect it could still cause aspects of the discontinuation syndrome with abrupt discontinuation. ...Read more

See 1 more doctor answer
13

13
Can stopping celexa (citalopram) during early pregnancy cause a misscarriage ? I'm currently tapering off celexa (citalopram) and it's giving me "brain zaps" is this harmful?

Can stopping celexa (citalopram) during early pregnancy cause a misscarriage ? I'm currently tapering off celexa (citalopram) and it's giving me "brain zaps" is this harmful?

Complicated answer: You ask a question that only your treating physicians can answer for you, specifically. Depending on why you were on the celexa (citalopram), (citalopram) tapering could actually cause harm to you and the baby after you are off the medications. In my practice, I have not had any patients have that particular experience when tapering off celexa (citalopram). Please discuss these questions in detail with your OB and your psychiatrist. ...Read more

See 1 more doctor answer
15

15
Nystagmus and derealazation .Had 2 normal brain CT scans .Panic attacks.Brain zaps, popping in my head and ear when i turn head. Whats the cause?

Nystagmus and derealazation .Had 2 normal brain CT scans .Panic attacks.Brain zaps, popping in my head and ear when i turn head. Whats the cause?

Not sure: Not enough specifics about your symptoms. Suggest seeing ENT or neurootologist who specializes in hearing and balance disorders. ...Read more

16

16
I have been buspar for about 9 months. My doctor recent increased my dosage to 5 mg 3 times per day. It caused very bad twitching of my limbs and muscle jerking and brain zaps. I am hoping it was the medicine. I am in the process of getting off the m

I have been buspar for about 9 months.  My doctor recent increased my dosage to 5 mg 3 times per day.   It caused very bad twitching of my limbs and muscle jerking and brain zaps.  I am hoping it was the medicine.  I am in the process of getting off the m

Uncommon side effect: Unfortunately this is a non-lethal side effect of Buspirone. It is described:"Infrequent were muscle cramps, muscle spasms, rigid/stiff muscles, and arthralgias; rare was muscle weakness". The side effects you are experiencing these side effects and it would be wise to taper it off with your doctor's directions. ...Read more

18

18
Why do people get brain zaps?

Why do people get brain zaps?

Question?: I am not certain what "brain zaps" are? Please clarify and resubmit your question. ...Read more

19

19
I took 10mg lexapro for 3 months and quit taking them 5 days ago, how long will brain zaps last?

I took 10mg lexapro for 3 months and quit taking them 5 days ago, how long will brain zaps last?

2 weeks: can take a couple of weeks. get back to me if you need more info, so we can talk more. ...Read more

20

20
I am feeling very sharp electrical type zaps on the right side of my head. What could be causing these painful brain zaps?

I am feeling very sharp electrical type zaps on the right side of my head. What could be causing these painful brain zaps?

Neuro impulses: Please see a neurologist so that he/she can determine the source of this. "electrical zaps" can be the result of nerves firing (maybe a pinched one) and the neurologist can find out if and which ones and then help you. Peace and good health. ...Read more